It is currently Tue Aug 22, 2017 1:19 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Mon Nov 23, 2009 4:38 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Hi All -

I see a lot of threads with side effects from suboxone. I personally get more frequent hot flashes/sweating :oops:

Yet, I have this question (especially if you are lurking around here, been on sub for a while - please throw a reply to this)

Here is the thought. When I took opiates - it was not just for pure fun. I took them for more energy - to numb me up to push through more of my chores. They let me press myself harder, do more stuff. Sure, I'd take the occasional buzz - but they soon became few and far between.

Now, I am sick of the roller coaster of opiates. Personally for me it was mainly oxycodone after going from codeine, to hydrocodone, to oxycodones... I am THRILLED to be on suboxone for 5 weeks - I have been around opiates (since sub) -and able to say - no.

BUT.... now that I'm not using opiates/oxy to fulfill my desire to push and do more, or be numb and be able to sustain more - I find myself wondering just how much the opiates mask issues?

It doesn't take long to read through these posts to see that people have issues with all sorts of things on suboxone. Chronic fatigue, sleepiness, to sweats, to less motivation.

My question to myself (and anyone else who has a thought on this) - is how much of these things might have been there - or might have naturally been there without opiates to mask them, or suboxone to normalize us? In my case, maybe I am out of shape (yes), am in my mid 40's, and can't do as much as I did on opiates when I was in my early 30's.

I find myself wanting a scape goat. Maybe it's the suboxone that's doing 'this or that' to me - when all along I am wondering if the reality is that without ever seeing a pill - I might be this way anyway?

Please don't misread this to say that all side effects are B.S. I am sure there are some that are deserved - such as I do sweat/hot flashes more. What I guess I'm saying is that if I have fatigue - is it just that? fatigue? Or... do I blame suboxone? In the pre-Suboxone days - I'd just take some extra oxy - and press on.

Does this make sense to anyone else? I take side effects serious. I just wonder sometime, how much of my own supposed side-effects would have been there if I had never taken an opiate in my life.

Thoughts?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 25, 2009 1:08 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
I understand your thoughts and this is my opinion. Every person is completely unique and how our bodies work is as well. Many opiate abusers spent so long masking symptoms, they have no clue what is going on with their minds and bodies. Suboxone is usually the last thing a person should cast blame on for a symptom, and if you want a more solid set of side effects- go to suboxone.com and look them up.
I never experienced hot flashes or sweating like I do now, but I also have anemia from a severe iron deficiency which was the result of an entirely different situation- so it is a good idea to all people starting treatment with Suboxone to have a physical and a blood test to check vitamin levels, hormones, kidneys, etc. It is a very important part of healing many people overlook.
Many people want to pin their addiction and poor choices on anything other than themselves. We truly must look within and realize that every choice began with US! We should not pass blame along, and take some much needed responsibility for ourselves.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Wed Nov 25, 2009 9:52 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
I do think it's a good point Lathe or at least it was my experience that after being on Suboxone for a little while and not using sometimes I'd think I had some lack of motivation but after I started thinking about it I realized what that really meant is that I wasn't as motivated as I'd be after taking a handful of oxy. For me Suboxone has been such a stabilizing force in my life that I even started thinking that Suboxone was making me have the "blahs" but again after thinking about it I hadn't led a normal drug free life in many years! Of course life was a bit more boring after not breaking and entering, scamming the local pharmacist and doctor, and all the other crazy drama that's involved in using. I do also want to say that I'm in no way saying others side effects aren't true as I'm sure there are side effects to literally every medication and some people are just sensitive. I am agreeing though in that it was easy for me to at first blame Suboxone for everything that went wrong.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Nov 25, 2009 12:21 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Thanks for the replies! I hope others who have opinions also reply. Love this forum!


Top
 Profile  
 
PostPosted: Sun Jan 24, 2016 5:33 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 23, 2016 7:49 pm
Posts: 7
I think people suffer from side effects because most people are WAY overdosed by their doctor. Some people take 24mg a day. That is absolutely outrageous. I take 2mg bid. I don't have any side effects. No constipation or sexual sides. It's only my opinion, but I work in this field and see clients nodding out and scratching, sometimes even vomiting the first day or two. They are obviously JAMBOOZLED. Bupe is a great tool but it's no cure and its far from perfect. People underestimate how powerful it is. If I took four times the effective dose of my anti depressant I'd have alot of side effects. Same goes for suboxone. If 2mg is effective, taking 8mg is going to cause problems!!!!!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group